Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 17, 2015, 8:04 AM CST for Barry County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2015, 8:04 AM CST (14:04 UTC)
- Expired
- Nov 17, 2015, 2:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 736 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
094
WGUS53 KSGF 171404
FFWSGF
MOC009-172000-
/O.NEW.KSGF.FF.W.0102.151117T1404Z-151117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 AM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 200 PM CST
* AT 803 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS
ALREADY FALLEN NEAR THE CITY OF MONETT AND SURROUNDING AREAS.
HEAVY RAIN IS EXPECTED TO IMPACT THE REST OF BARRY COUNTY OVER THE
NEXT FEW HOURS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
ROARING RIVER STATE PARK... MONETT...
CASSVILLE... SHELL KNOB...
PURDY... SELIGMAN...
EXETER... WHEATON...
BUTTERFIELD... WASHBURN...
GOLDEN... EMERALD BEACH...
EAGLE ROCK... PIONEER...
CHAIN-O-LAKES... ARROW POINT...
WAYNE... RIDGLEY...
MADRY... PLEASANT RIDGE...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL...
HIGHWAY 39 AT FLAT CREEK NEAR JENKINS...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
AND ROUTE U...8 MILES EAST OF PURDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3650 9407 3693 9407 3693 9363 3692 9361
3683 9361 3681 9358 3650 9359
$$
CRAMER1 follow-up statement
793
WGUS73 KSGF 171837
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CST TUE NOV 17 2015
MOC009-172000-
/O.CON.KSGF.FF.W.0102.000000T0000Z-151117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-
1237 PM CST TUE NOV 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR
BARRY COUNTY...
AT 1235 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN HAS
ALREADY FALLEN...WITH THE HEAVIEST AMOUNTS OBSERVED NEAR MONETT.
ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE THE NEXT
FEW HOURS.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL...
HIGHWAY 39 AT FLAT CREEK NEAR JENKINS...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
AND ROUTE U...8 MILES EAST OF PURDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3650 9407 3693 9407 3693 9363 3692 9361
3683 9361 3681 9358 3650 9359
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 17, 5:57 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 17, 5:57 AM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
557 AM CST TUE NOV 17 2015
.SHORT TERM...(Today and Tonight)
Issued at 0216 AM CST TUE NOV 17 2015
Water vapor imagery indicates upper level low pressure now
beginning to emerge across the southern High Plains. Several
batches of showers and isolated thunderstorms continue to develop
out ahead of this low and move northeast across the Missouri
Ozarks during the predawn hours. This precipitation is occurring
beneath a strongly diffluent flow aloft and strong low/mid level
isentropic upglide.
As we head towards sunrise and the early morning period, a surface
trough will slowly move east across eastern Kansas and Oklahoma.
This trough will be the focus for a thin line of thunderstorms
(already ongoing across central Kansas/Oklahoma). This line of
thunderstorms will slowly progress east across the Ozarks
throughout the day and will pose a threat for isolated damaging
wind gusts given strong wind fields just off the surface. The
threat for mesovortices/isolated brief spin-up tornadoes is there
today given strong and favorably orientated 0-3 km bulk shear
vectors. Any portions of the line bowing out towards the northeast
will be a concern.
Also of continued concern is the risk for flooding. Most of the
Ozarks has already seen 1-2" of rainfall, with isolated pockets
of greater than 2". These waves of precipitation before the line
of thunderstorms will add at least another 0.50" to 1.00" of
rainfall. That slow moving line will then produce what will likely
be very heavy rainfall rates with additional rainfall continuing
in the trailing stratiform region. Thus, storm total accumulations
of 2-5" are still on track with the highest amounts occurring over
the eastern Ozarks. While we have not seen any flooding up to this
point, we suspect that will change today as basins exceed flood
guidance. We will therefore be continuing the Flash Flood Watch.
Meanwhile, brisk and gusty southeasterly winds will persist today
ahead of the line of storms with gusts over 30 mph continuing.
Despite the precipitation and cloud cover, temperatures will
actually be mild today as a warmer air mass briefly advects into
the region ahead of this low pressure system. Highs today should
warm into the middle to upper 60s.
While the squall line will depart the region this evening, we may
see some wrap-around light shower activity spread back into the
region from the north late tonight as that upper level low tracks
northeast into the Corn Belt.
.LONG TERM...(Wednesday through Monday)
Issued at 0216 AM CST TUE NOV 17 2015
Any wrap-around precipitation should then exit the Ozarks by later
Wednesday morning. Blustery conditions can be expected throughout
the day with a brisk and gusty southwesterly wind.
Quiet weather conditions are then expected to end the work week as
the upper level flow briefly flattens out. Global models then
depict an interesting storm system developing across the Central
Plains and skirting into the southern Great Lakes early this
weekend. This may be the first decent accumulating snow for parts
of that region. As for the Ozarks, questions remain regarding
moisture quality available with the strongest lift remaining to
our northeast. We may see some shower activity sneak into the area
Friday night if moisture is sufficient and/or the upper level
energy digs further west.
Given that this system will have a polar fetch, the air mass in
its wake will be the chilliest we have experienced up to this
point during the "cold season". Low temperatures in the 20s
(possibly lower to mid 20s) appear increasingly likely late this
weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 0548 AM CST TUE NOV 17 2015
Periods of showers and thunderstorms will persist today as a
strong storm system slowly approaches from the west. Flight
conditions will vary considerably due to the thunderstorm
coverage. Periodic MVFR and localized IFR can be expected with any
thunderstorms.
Meanwhile, low level wind shear conditions will continue this
morning with strong and gusty southeast surface winds also
persisting.
Flight conditions will improve from west to east across the area
this afternoon with surface winds also diminishing and shifting
to the south.
Southwesterly winds will then increases across the area tonight
with some weather models indicating a return to MVFR ceilings as
the upper level portion of this storm system approaches.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through this evening for MOZ056>058-068>071-
078>083-088>098-101>106.
KS...NONE.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...SchaumannHazardous weather outlook, Nov 17, 7:30 AM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 730 AM CST TUE NOV 17 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 730 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A LINE OF THUNDERSTORMS WILL SLOWLY MOVE EAST ACROSS THE MISSOURI OZARKS TODAY. THIS LINE OF STORMS WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED POCKETS OF WIND DAMAGE. THIS ALSO INCLUDES A LIMITED THREAT FOR A BRIEF ISOLATED TORNADO. AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR ANY STRONG TO SEVERE STORMS WILL OCCUR THIS MORNING ACROSS SOUTHERN MISSOURI. AS FOR TIMING...NORTHERN PORTIONS OF THIS LINE WILL IMPACT AREAS NORTH OF HIGHWAY 60 AND EAST OF HIGHWAY 65 THROUGH 10 AM. TO THE SOUTH OF HIGHWAY 60...THE LINE WILL IMPACT SOUTHWESTERN MISSOURI THROUGH 10 AM AND WILL IMPACT AREAS OF SOUTH CENTRAL MISSOURI FROM LATE MORNING THROUGH ABOUT MID AFTERNOON. IT SHOULD BE NOTED THAT SCATTERED THUNDERSTORMS WILL OCCUR OUT AHEAD OF THIS LINE OF STORMS TODAY. THESE SCATTERED STORMS ARE EXPECTED REMAIN BELOW SEVERE LIMITS...BUT WILL POSE A THREAT FOR CLOUD TO GROUND LIGHTNING. FLASH FLOODING OF STREAMS...CREEKS...AND LOW WATER CROSSINGS WILL ALSO BE A POTENTIAL HAZARD TODAY WITH PERIODS OF MODERATE TO HEAVY RAINFALL CONTINUING. THE THREAT FOR HEAVY RAINFALL WILL END FROM WEST TO EAST THIS AFTERNOON AND EARLY THIS EVENING. THE HIGHEST POTENTIAL FOR FLOODING WILL BE ALONG AND EAST OF A VERSAILLES TO JOPLIN TO ANDERSON LINE WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT INTO THIS EVENING. OUTSIDE OF THUNDERSTORMS...SUSTAINED SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH CAN BE EXPECTED ACROSS THE AREA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RESIDUAL FLOODING OF CREEKS...STREAMS...LOW WATER CROSSINGS AND MAIN STEM RIVERS MAY PERSIST INTO AT LEAST WEDNESDAY. BRISK AND GUSTY SOUTHWEST WINDS GUSTING TO AROUND 30 MPH CAN BE EXPECTED ACROSS MUCH OF THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID AFTERNOON ACROSS SOUTHERN MISSOURI AND THE EASTERN MISSOURI OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:49 PM CST | River Flood Warning | SGF | Phelps | 69 hr |
| Nov 17, 5:09 AM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 51 min |
| Nov 17, 5:34 AM CST | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton | 41 min |
| Nov 17, 6:13 AM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Hickory, Lawrence, Polk | 47 min |
| Nov 17, 6:21 AM CST | Tornado Warning | SGF | Dade, Greene | 24 min |
| Nov 17, 7:13 AM CST | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| Nov 17, 7:22 AM CST | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Nov 17, 7:58 AM CST | Flash Flood Warning | SGF | Greene | 6 hr |
| Nov 17, 8:40 AM CST | Flash Flood Warning | SGF | Dade, Dallas, Polk | 6 hr |
| Nov 17, 9:17 AM CST | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Dallas, Hickory and 2 more | 12 hr |
| Nov 17, 9:30 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Miller, Morgan | 12 hr |
| Nov 17, 10:24 AM CST | Areal Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 6 hr |
| Nov 17, 11:58 AM CST | Areal Flood Warning | SGF | Laclede, Maries, Phelps, Pulaski, Webster | 22 hr |
| Nov 17, 12:21 PM CST | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 21 hr |
| Nov 17, 12:49 PM CST | Flash Flood Warning | SGF | Howell | 6 hr |
| Nov 17, 12:58 PM CST | Areal Flood Warning | SGF | Texas, Wright | 20 hr |
| Nov 17, 1:03 PM CST | Areal Flood Warning | SGF | Dent, Oregon, Shannon | 20 hr |
| Nov 17, 1:07 PM CST | Areal Flood Warning | SGF | Jasper, McDonald, Newton | 8 hr |
| Nov 17, 1:11 PM CST | Areal Flood Warning | SGF | Lawrence | 8 hr |
| Nov 17, 1:44 PM CST | River Flood Warning | SGF | Cedar | 50 hr |
| Nov 17, 1:47 PM CST | River Flood Warning | SGF | Jasper | 55 hr |
| Nov 17, 1:53 PM CST | Areal Flood Warning | SGF | Barry | 7 hr |
| Nov 17, 1:55 PM CST | Areal Flood Warning | SGF | Greene | 7 hr |
| Nov 17, 2:26 PM CST | Areal Flood Warning | SGF | Dade, Dallas, Polk | 7 hr |
| Nov 17, 2:45 PM CST | Tornado Warning | SGF | Douglas, Howell, Ozark | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.